MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XXL 360 20MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XXL 360 20MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036182050
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during procedure there was resistance when the subject coil was advanced through the introducer sheath and shaft of microcatheter and the subject coil got prematurely detached within the microcatheter during advancement.The procedure was completed successfully by replacing the subject device.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
H3 device evaluated by mfg ¿updated.Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection, the main coil was returned inside the microcatheter.The main coil was found to be stretched.The main coil was found to be kinked/bent.The main coil suture was found to be damaged.The coil delivery wire was found to be broken/fractured close to the detachment zone.During functional test, the microcatheter was flushed and 0,0158¿ patency mandrel was advanced through, the mandrel got stuck approximately 97cm from the hub.The shaft was then cut, and the main coil was removed with difficulty.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported codes coil introducer sheath friction and coil in catheter friction could not be replicated; however, the analysis results are consistent with the reported event.The reported main coil prematurely detached separate was not confirmed during the analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that the coil got prematurely detached within the microcatheter during advancement.Additional information provided by the customer indicated that there was friction while the coil was advancing the introducer sheath.The physician encountered friction at the shaft of the microcatheter.The tapered distal end of the introducer sheath was firmly seated in the hub of microcatheter.The device was prepared for use as per the dfu.There was no damage noted to the packaging/device prior to use on the patient.The device had no defect at the time of preparation.Continuous flush was set up and maintained throughout the clinical procedure.During analysis, the main coil was found to be kinked and stretched.The main coil was returned inside the microcatheter.The suture of the main coil was found to be damaged.The coil delivery wire was noted to be broken/fractured near the detachment zone.The microcatheter was flushed and 0,0158¿ patency mandrel was advanced through, the mandrel got stuck approximately 97cm from the hub.The shaft was cut, and there was difficulty in removing the main coil.The reported coil introducer sheath friction and coil in catheter friction could not be replicated during device analysis due to condition of the returned device; however, the analysis results are consistent with the reported event.An assignable cause of procedural factors will be assigned to reported coil introducer sheath friction and coil in catheter friction as the complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.The reported main coil prematurely detached/separated during use was not confirmed during the analysis as the delivery wire was broken/fractured near the detachment zone, hence an assignable cause of not confirmed will be assigned.An assignable cause of procedural factors will be assigned to the as analyzed coil delivery wire broken/fractured during use , main coil kinked/bent , main coil stretched, and main coil suture damage, as complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.
 
Event or Problem Description

Brand Name
TARGET XXL 360 20MM X 50CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key21712988
Report Number3008881809-2025-00168
Device Sequence Number4514919
Product Code HCG
UDI-Device Identifier07613327128345
UDI-Public(01)07613327128345(17)270213(10)24774263
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K242243
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM0036182050
Device Lot Number24774263
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by Manufacturer04/23/2025
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date05/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR 1018 MICROCATHETER (STRYKER).
Patient SexUnknown